MAUDE Adverse Event Report: ZOLL MEDICAL CORPORATION R SERIES DEFIBRILLATOR; DEFIBRILLATOR/PACEMAKER

ZOLL MEDICAL CORPORATION R SERIES DEFIBRILLATOR; DEFIBRILLATOR/PACEMAKER
Model Number R SERIES
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while attempting to treat a patient (age & gender unknown) the device issued a "shock advised" prompt for a heart rhythm they believed was non-shockable.Complainant indicated that the clinician disabled the energy and did not deliver the shock to the patient.Complainant indicated that there was no adverse effect to the patient due to the reported malfunction.
 
Additional Manufacturer Narrative
The device was not returned to zoll for evaluation.Review of the clinical data file provided determined that there was no clear indication that this patient was in a cardiac arrest at the time of the report.Follow up with the customer confirmed that the patient was awake and talking.The clinical review observed motion artifacts in the ecg during analysis causing the rhythm to appear chaotic and thus return a shockable determination.According to the r series operator's guide, when operating in aed mode, the patient must meet the following criteria: be unconscious, absence of breathing and absence of a pulse.In this case, with the patient awake and talking, the use of a 3 lead ecg cable would have been more appropriate.No device malfunction; the device was connected to a patient using a feature outside the intended use.Analysis of reports of this type has not identified an increase in trend.

Brand Name
R SERIES DEFIBRILLATOR
Common Device Name
DEFIBRILLATOR/PACEMAKER
Manufacturer (Section D)
ZOLL MEDICAL CORPORATION
269 mill road
chelmsford MA 01824
MDR Report Key9954726
Report Number1220908-2020-01121
Device Sequence Number10935174
Product Code MKJ
UDI-Device Identifier00847946017286
UDI-Public00847946017286
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K060559/P160
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberR SERIES
Device Catalogue NumberR SERIES
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer03/23/2020
Initial Report FDA Received Date04/13/2020
Supplement Report FDA Received Date04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1